Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Isentress and lexiva
Sep 21, 2012

After 11yrs on Trizivir, I have opted to change Meds and my Dr is recommending Isentress and lexiva! My Tcells count have alway been 900 to 980 and because of lypo on face I felt it was time for a change. While I'm doing some research on these two Meds, do you have any info or input on these two Meds "Isentress and Lexiva?"

Response from Dr. Henry

The AZT in Trizivir is believed to contribute to increased risk for fat loss (lipoatrophy). Trizivir is not a preferred/recommended stand along HIV treatment in the US partly due to concerns about fat loss as well as initial/long term efficicy (though it sounds like in your case it has worked fine from HIV perspective). To my knowledge we dont have any patients in our large (1600+ patients) clinic nor am I aware of a study looking at use of raltegravir + fosamprenavir. Lexiva (fosamprenavir) is usually used with ritonavir boosting. Studies using only two active drugs (ie raltegraivr + a boosted PI) have been either small pilot studies or with equivocal or disappointing results so that approach is not recommended though there may be situations where it might work. KH



Previous
2ND ASKING A QUESTION AND NO ANSWER
Next
peripheral neuropathy and nausea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement